Revista Cubana de Estomatología
On-line version ISSN 1561-297X
DE CARVALHO RAIMUNDO, Ronaldo et al. Big multiform erythema triggered by antimicrobials. Rev Cubana Estomatol [online]. 2010, vol.47, n.1, pp. 115-121. ISSN 1561-297X.
The multiform erythema appears as a systemic disease where skin and the mucous membranes have participation in relation to some factors such as bacterial or viral infections and in particular the drugs administration, analgesics and antibiotics in general. The aim of present paper was the presentation of case of big multiform erythema triggering by antimicrobials. Authors present the case of a male patient aged 29 with appearance of ulcerous bullous-vesicular lesions in lips, gums, tongue and genital mucosa under treatment with 400 mg norfloxacin due to urinary tract infection for a week. We made support treatment using mouthwashes for oral hygiene and corticoids ointment for ulcer protection, antihistaminics and nutritional guiding of a hypercaloric and hyperprotein liquid diet. This syndrome is characterized as an acute bullous eruptive process involving the patient's quality of life and there are not specific laboratory tests thus its diagnosis must to be based on a highly detailed review of anamnesis and the clinical findings.
Keywords : Stevens-Johnson syndrome; multiform erythema; autoimmune diseases.